Missouri, 2004

Damaging Wind in Missouri, May 25, 2004

May 25, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 12:00 PM CST, 7 hours 15 minutes earlier.

Area forecast discussion, May 25, 12:00 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT TUE MAY 25 2004

FRONTAL BOUNDARY HAS SETTLED INTO THE OZARKS AND EXTENDED FROM NEAR
A STL-TBN-BVO LINE. CONVECTION CONTINUED TO MOVE EASTWARD JUST NORTH
OF THE BOUNDARY WHICH HAS PRODUCED SOME GOLF BALL SIZE HAIL. MODELS
FORECAST THE FRONT TO SETTLE SOUTHEASTWARD TONIGHT AND LIE ACROSS
SOUTHERN MO BY 12Z WEDNESDAY. APPEARS THAT FRONT WILL REMAIN ACROSS
MO INTO FRIDAY.

THE 850 MOISTURE WAS POOLED THIS MORNING ACROSS SOUTHERN MO INTO THE
TN VALLEY. UPPER JET EXTENDED FROM NORTHERN BAJA INTO THE CENTRAL
PLAINS WITH SECOND CORE OVER THE NORTHERN PLAINS THIS MORNING. THE
GFS, ETA AND UKMET ARE VERY SIMILAR THROUGH MIDWEEK WITH A 100-120
KT JET FORECAST TO EXTEND FROM THE NEW ENGLAND STATES ACROSS THE
MIDWEST INTO NORTHERN BAJA.

THE WRF MODEL OUT OF NCAR DID A SUBERB JOB ON FORECASTING THE MCS/
BOW ECHO THAT ROLLED ACROSS THE FORECAST AREA LAST NIGHT.  LAST
EVENINGS RUN OF THE MODEL IS FORECASTING A COMPLEX OF THUNDERSTORMS
ACROSS SOUTHEAST MO/SOUTHERN IL/WESTERN KY TONIGHT WITH MOST OF THE
CONVECTION CONFINED ACROSS THE OZARKS ON WEDNESDAY.

IN THE EXTENDED PERIOD OVER THE HOLIDAY WEEKEND, THE 25/00Z RUNS OF
THE GFS AND ECMWF ARE FAIRLY SIMILAR AT 500 FOR SATURDAY EVENING IN
DIGGING A CLOSED LOW INTO THE CENTRAL ROCKIES. DEEP SURFACE LOW WILL
DEVELOP OVER THE CENTRAL PLAINS AS A RESULT. UPPER SYSTEM IS
FORECAST TO MOVE INTO THE UPPER MIDWEST BY MONDAY EVENING. COLD
FRONT SHOULD MOVE ACROSS MO ON MEMORIAL DAY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE

EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX.  THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 25, 2:52 PM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT TUE MAY 25 2004

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-050-051-261100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-KNOX-LEWIS-MARION-MONITEAU-
MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY-
352 PM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ048-049-052-059>065-
072>075-084-085-099-261100-
BOND IL-CALHOUN IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-
GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-OSAGE-
RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-
ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
352 PM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSOURI AND
A PORTION OF SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A
COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING AND CONTINUE
THROUGH THE NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND
JUST AHEAD OF THE COLD FRONT.  A FEW STORMS MAY BECOME SEVERE...
PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY

THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY
ACROSS THE REGION.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, May 25, 4:44 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0538 PM     FLASH FLOOD      GRUBVILLE               38.29N 90.75W
05/25/2004                   JEFFERSON          MO   LAW ENFORCEMENT

            12 INCHES OF WATER OVER STATE ROAD Y NEAR GRUBVILLE

&&

FG
Special weather statement, May 25, 5:02 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT TUE MAY 25 2004

ILC005-013-027-051-061-083-117-119-121-135-163-MOC113-139-183-189-
219-510-260015-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-LINCOLN-
MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY-MONTGOMERY IL-ST CHARLES-
ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
602 PM CDT TUE MAY 25 2004

...SEVERE THUNDERSTORM WATCH #286 IS NO LONGER IN EFFECT
FOR PORTIONS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS...

THE WATCH HAS BEEN CANCELLED IN THE FOLLOWING COUNTIES...

IN MISSOURI...

MONTGOMERY           LINCOLN            WARREN
ST CHARLES            ST LOUIS           ST LOUIS CITY

IN ILLINOIS...

CALHOUN               JERSEY             GREENE
MONTGOMERY            MACOUPIN           FAYETTE
MARION                BOND               MADISON
ST CLAIR              CLINTON

GLASS
Local storm report, May 25, 5:44 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             DES PERES               38.60N 90.45W
05/25/2004  1.75 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0244 PM     HAIL             KIRKWOOD                38.58N 90.42W
05/25/2004  0.88 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0359 PM     HAIL             NASHVILLE               38.35N 89.38W
05/25/2004  0.75 INCH        WASHINGTON         IL   TRAINED SPOTTER

0300 PM     HAIL             ST. LOUIS               38.64N 90.24W
05/25/2004  0.88 INCH        ST. LOUIS CITY     MO   TRAINED SPOTTER

            NEAR FOREST PARK

0340 PM     HAIL             OLD MINES               38.02N 90.77W
05/25/2004  1.75 INCH        WASHINGTON         MO   CO-OP OBSERVER

0340 PM     TSTM WND DMG     OLD MINES               38.02N 90.77W
05/25/2004                   WASHINGTON         MO   CO-OP OBSERVER

            TRAILER LIFTED AND MOVED FROM FOUNDATION. GARAGE LOST ITS
            ROOF AND FENCE BLOWN DOWN.

&&

FG
Local storm report, May 25, 5:44 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             DES PERES               38.60N 90.45W
05/25/2004  1.75 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0244 PM     HAIL             KIRKWOOD                38.58N 90.42W
05/25/2004  0.88 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0359 PM     HAIL             NASHVILLE               38.35N 89.38W
05/25/2004  0.75 INCH        WASHINGTON         IL   TRAINED SPOTTER

0300 PM     HAIL             ST. LOUIS               38.64N 90.24W
05/25/2004  0.88 INCH        ST. LOUIS CITY     MO   TRAINED SPOTTER

            NEAR FOREST PARK

0340 PM     HAIL             OLD MINES               38.02N 90.77W
05/25/2004  1.75 INCH        WASHINGTON         MO   CO-OP OBSERVER

0340 PM     TSTM WND DMG     OLD MINES               38.02N 90.77W
05/25/2004                   WASHINGTON         MO   CO-OP OBSERVER

            TRAILER LIFTED AND MOVED FROM FOUNDATION. GARAGE LOST ITS
            ROOF AND FENCE BLOWN DOWN.

&&

FG
Local storm report, May 25, 5:56 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             FULTON                  38.85N 91.95W
05/25/2004  1.75 INCH        CALLAWAY           MO   EMERGENCY MNGR

1250 PM     HAIL             FULTON                  38.85N 91.95W
05/25/2004  1.75 INCH        CALLAWAY           MO   EMERGENCY MNGR

0125 PM     HAIL             HIGH HILL               38.88N 91.38W
05/25/2004  1.00 INCH        MONTGOMERY         MO   LAW ENFORCEMENT

0129 PM     HAIL             JONESBURG               38.85N 91.31W
05/25/2004  1.00 INCH        MONTGOMERY         MO   LAW ENFORCEMENT

0146 PM     HAIL             1 S WARRENTON           38.81N 91.14W
05/25/2004  0.88 INCH        WARREN             MO   TRAINED SPOTTER

0205 PM     HAIL             TROY                    38.73N 89.89W
05/25/2004  0.75 INCH        MADISON            IL   TRAINED SPOTTER

0211 PM     HAIL             2 N DEFIANCE            38.66N 90.78W
05/25/2004  0.75 INCH        ST. CHARLES        MO   TRAINED SPOTTER

0215 PM     HAIL             WELDON SPRING           38.72N 90.65W
05/25/2004  0.75 INCH        ST. CHARLES        MO   TRAINED SPOTTER

0225 PM     HAIL             WELDON SPRING           38.72N 90.65W
05/25/2004  0.88 INCH        ST. CHARLES        MO   NWS EMPLOYEE

0230 PM     HAIL             WELDON SPRING           38.72N 90.65W
05/25/2004  1.00 INCH        ST. CHARLES        MO   PUBLIC

0230 PM     HAIL             CHESTERFIELD            38.65N 90.58W
05/25/2004  0.75 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0235 PM     HAIL             DRAKE                   38.47N 91.47W
05/25/2004  0.75 INCH        GASCONADE          MO   TRAINED SPOTTER

0240 PM     TSTM WND DMG     MARYLAND HEIGHTS        38.72N 90.48W
05/25/2004                   ST. LOUIS          MO   TRAINED SPOTTER

0240 PM     HAIL             MARYLAND HEIGHTS        38.72N 90.48W
05/25/2004  0.88 INCH        ST. LOUIS          MO   AMATEUR RADIO

0240 PM     HAIL             BALLWIN                 38.59N 90.55W
05/25/2004  0.88 INCH        ST. LOUIS          MO   AMATEUR RADIO

0240 PM     TSTM WND DMG     DES PERES               38.60N 90.45W
05/25/2004                   ST. LOUIS          MO   TRAINED SPOTTER

0240 PM     HAIL             TOWN AND COUNTRY        38.62N 90.48W
05/25/2004  1.00 INCH        ST. LOUIS          MO   AMATEUR RADIO

            HAIL BROKE WINDOWS AT THE ST JOHNS MERCY AND MISSOURI
            BAPTISTS HOSPITALS

0240 PM     HAIL             CREVE COEUR             38.66N 90.44W
05/25/2004  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

0240 PM     HAIL             DES PERES               38.60N 90.45W
05/25/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0240 PM     TSTM WND DMG     CHESTERFIELD            38.65N 90.58W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            TREES DOWN

0244 PM     HAIL             KIRKWOOD                38.58N 90.42W
05/25/2004  0.88 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0245 PM     HAIL             DES PERES               38.60N 90.45W
05/25/2004  1.75 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0245 PM     HAIL             CREVE COEUR             38.66N 90.44W
05/25/2004  1.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

            WINDOWS BROKEN AT LADUE AND I-270 DUE TO HAIL

0245 PM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            NUMEROUS TREES DOWN

0245 PM     HAIL             KIRKWOOD                38.58N 90.42W
05/25/2004  2.00 INCH        ST. LOUIS          MO   PUBLIC

0245 PM     HAIL             TOWN AND COUNTRY        38.62N 90.48W
05/25/2004  1.00 INCH        ST. LOUIS          MO   AMATEUR RADIO

0245 PM     HAIL             COLLINSVILLE            38.68N 90.00W
05/25/2004  0.88 INCH        MADISON            IL   TRAINED SPOTTER

0250 PM     HAIL             CLAYTON                 38.64N 90.33W
05/25/2004  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

0250 PM     HAIL             OVERLAND                38.70N 90.37W
05/25/2004  1.00 INCH        ST. LOUIS          MO   AMATEUR RADIO

0250 PM     HAIL             BRENTWOOD               38.62N 90.35W
05/25/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0250 PM     HAIL             OLIVETTE                38.67N 90.38W
05/25/2004  1.00 INCH        ST. LOUIS          MO   AMATEUR RADIO

0252 PM     HAIL             UNIVERSITY CITY         38.67N 90.33W
05/25/2004  1.50 INCH        ST. LOUIS          MO   PUBLIC

0252 PM     TSTM WND DMG     UNIVERSITY CITY         38.67N 90.33W
05/25/2004                   ST. LOUIS          MO   PUBLIC

            TREES DOWN

0255 PM     HAIL             ST. LOUIS               38.64N 90.24W
05/25/2004  0.88 INCH        ST. LOUIS CITY     MO   TRAINED SPOTTER

0255 PM     HAIL             COLLINSVILLE            38.68N 90.00W
05/25/2004  1.00 INCH        MADISON            IL   TRAINED SPOTTER

0300 PM     HAIL             ST. LOUIS               38.64N 90.24W
05/25/2004  0.88 INCH        ST. LOUIS CITY     MO   TRAINED SPOTTER

            NEAR FOREST PARK

0310 PM     HAIL             ST. LOUIS               38.64N 90.24W
05/25/2004  0.75 INCH        ST. LOUIS CITY     MO   AMATEUR RADIO

0310 PM     FLOOD            RICHMOND HEIGHTS        38.63N 90.33W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            NUMEROUS REPORTS OF STREET FLOODING ACROSS ST LOUIS
            COUNTY

0315 PM     HAIL             COLLINSVILLE            38.68N 90.00W
05/25/2004  0.75 INCH        MADISON            IL   AMATEUR RADIO

0315 PM     HAIL             KIRKWOOD                38.58N 90.42W
05/25/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0320 PM     HAIL             TRENTON                 38.61N 89.68W
05/25/2004  0.75 INCH        CLINTON            IL   TRAINED SPOTTER

0325 PM     HAIL             DE SOTO                 38.14N 90.56W
05/25/2004  0.75 INCH        JEFFERSON          MO   TRAINED SPOTTER

0325 PM     FLOOD            ST. LOUIS               38.64N 90.24W
05/25/2004                   ST. LOUIS CITY     MO   AMATEUR RADIO

            I-64 BETWEEN HAMPTON AND OAKLAND CLOSED DUE TO FLOODING

0330 PM     HAIL             MAPLEWOOD               38.61N 90.32W
05/25/2004  1.00 INCH        ST. LOUIS          MO   NWS EMPLOYEE

0340 PM     HAIL             OLD MINES               38.02N 90.77W
05/25/2004  1.75 INCH        WASHINGTON         MO   CO-OP OBSERVER

0340 PM     TSTM WND DMG     OLD MINES               38.02N 90.77W
05/25/2004                   WASHINGTON         MO   CO-OP OBSERVER

            TRAILER LIFTED AND MOVED FROM FOUNDATION. GARAGE LOST ITS
            ROOF AND FENCE BLOWN DOWN.

0355 PM     HAIL             8 W LINN                38.48N 91.99W
05/25/2004  0.75 INCH        OSAGE              MO   TRAINED SPOTTER

0359 PM     HAIL             NASHVILLE               38.35N 89.38W
05/25/2004  0.75 INCH        WASHINGTON         IL   TRAINED SPOTTER

0415 PM     HAIL             1 W STE. GENEVIEVE      37.97N 90.07W
05/25/2004  1.00 INCH        STE. GENEVIEVE     MO   LAW ENFORCEMENT

0415 PM     HAIL             ROCKY RIDGE             37.93N 90.24W
05/25/2004  1.00 INCH        STE. GENEVIEVE     MO   AMATEUR RADIO

0534 PM     HAIL             FREDERICKTOWN           37.56N 90.30W
05/25/2004  0.75 INCH        MADISON            MO   TRAINED SPOTTER

            REPORTED 1 MILE NORTH OF CHEROKEE PASS

0538 PM     FLASH FLOOD      GRUBVILLE               38.29N 90.75W
05/25/2004                   JEFFERSON          MO   LAW ENFORCEMENT

            12 INCHES OF WATER OVER STATE ROAD Y NEAR GRUBVILLE

&&

FG
Local storm report, May 25, 5:56 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             FULTON                  38.85N 91.95W
05/25/2004  1.75 INCH        CALLAWAY           MO   EMERGENCY MNGR

1250 PM     HAIL             FULTON                  38.85N 91.95W
05/25/2004  1.75 INCH        CALLAWAY           MO   EMERGENCY MNGR

0125 PM     HAIL             HIGH HILL               38.88N 91.38W
05/25/2004  1.00 INCH        MONTGOMERY         MO   LAW ENFORCEMENT

0129 PM     HAIL             JONESBURG               38.85N 91.31W
05/25/2004  1.00 INCH        MONTGOMERY         MO   LAW ENFORCEMENT

0146 PM     HAIL             1 S WARRENTON           38.81N 91.14W
05/25/2004  0.88 INCH        WARREN             MO   TRAINED SPOTTER

0205 PM     HAIL             TROY                    38.73N 89.89W
05/25/2004  0.75 INCH        MADISON            IL   TRAINED SPOTTER

0211 PM     HAIL             2 N DEFIANCE            38.66N 90.78W
05/25/2004  0.75 INCH        ST. CHARLES        MO   TRAINED SPOTTER

0215 PM     HAIL             WELDON SPRING           38.72N 90.65W
05/25/2004  0.75 INCH        ST. CHARLES        MO   TRAINED SPOTTER

0225 PM     HAIL             WELDON SPRING           38.72N 90.65W
05/25/2004  0.88 INCH        ST. CHARLES        MO   NWS EMPLOYEE

0230 PM     HAIL             WELDON SPRING           38.72N 90.65W
05/25/2004  1.00 INCH        ST. CHARLES        MO   PUBLIC

0230 PM     HAIL             CHESTERFIELD            38.65N 90.58W
05/25/2004  0.75 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0235 PM     HAIL             DRAKE                   38.47N 91.47W
05/25/2004  0.75 INCH        GASCONADE          MO   TRAINED SPOTTER

0240 PM     TSTM WND DMG     MARYLAND HEIGHTS        38.72N 90.48W
05/25/2004                   ST. LOUIS          MO   TRAINED SPOTTER

0240 PM     HAIL             MARYLAND HEIGHTS        38.72N 90.48W
05/25/2004  0.88 INCH        ST. LOUIS          MO   AMATEUR RADIO

0240 PM     HAIL             BALLWIN                 38.59N 90.55W
05/25/2004  0.88 INCH        ST. LOUIS          MO   AMATEUR RADIO

0240 PM     TSTM WND DMG     DES PERES               38.60N 90.45W
05/25/2004                   ST. LOUIS          MO   TRAINED SPOTTER

0240 PM     HAIL             TOWN AND COUNTRY        38.62N 90.48W
05/25/2004  1.00 INCH        ST. LOUIS          MO   AMATEUR RADIO

            HAIL BROKE WINDOWS AT THE ST JOHNS MERCY AND MISSOURI
            BAPTISTS HOSPITALS

0240 PM     HAIL             CREVE COEUR             38.66N 90.44W
05/25/2004  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

0240 PM     HAIL             DES PERES               38.60N 90.45W
05/25/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0240 PM     TSTM WND DMG     CHESTERFIELD            38.65N 90.58W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            TREES DOWN

0244 PM     HAIL             KIRKWOOD                38.58N 90.42W
05/25/2004  0.88 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0245 PM     HAIL             DES PERES               38.60N 90.45W
05/25/2004  1.75 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0245 PM     HAIL             CREVE COEUR             38.66N 90.44W
05/25/2004  1.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

            WINDOWS BROKEN AT LADUE AND I-270 DUE TO HAIL

0245 PM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            NUMEROUS TREES DOWN

0245 PM     HAIL             KIRKWOOD                38.58N 90.42W
05/25/2004  2.00 INCH        ST. LOUIS          MO   PUBLIC

0245 PM     HAIL             TOWN AND COUNTRY        38.62N 90.48W
05/25/2004  1.00 INCH        ST. LOUIS          MO   AMATEUR RADIO

0245 PM     HAIL             COLLINSVILLE            38.68N 90.00W
05/25/2004  0.88 INCH        MADISON            IL   TRAINED SPOTTER

0250 PM     HAIL             CLAYTON                 38.64N 90.33W
05/25/2004  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

0250 PM     HAIL             OVERLAND                38.70N 90.37W
05/25/2004  1.00 INCH        ST. LOUIS          MO   AMATEUR RADIO

0250 PM     HAIL             BRENTWOOD               38.62N 90.35W
05/25/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0250 PM     HAIL             OLIVETTE                38.67N 90.38W
05/25/2004  1.00 INCH        ST. LOUIS          MO   AMATEUR RADIO

0252 PM     HAIL             UNIVERSITY CITY         38.67N 90.33W
05/25/2004  1.50 INCH        ST. LOUIS          MO   PUBLIC

0252 PM     TSTM WND DMG     UNIVERSITY CITY         38.67N 90.33W
05/25/2004                   ST. LOUIS          MO   PUBLIC

            TREES DOWN

0255 PM     HAIL             ST. LOUIS               38.64N 90.24W
05/25/2004  0.88 INCH        ST. LOUIS CITY     MO   TRAINED SPOTTER

0255 PM     HAIL             COLLINSVILLE            38.68N 90.00W
05/25/2004  1.00 INCH        MADISON            IL   TRAINED SPOTTER

0300 PM     HAIL             ST. LOUIS               38.64N 90.24W
05/25/2004  0.88 INCH        ST. LOUIS CITY     MO   TRAINED SPOTTER

            NEAR FOREST PARK

0310 PM     HAIL             ST. LOUIS               38.64N 90.24W
05/25/2004  0.75 INCH        ST. LOUIS CITY     MO   AMATEUR RADIO

0310 PM     FLOOD            RICHMOND HEIGHTS        38.63N 90.33W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            NUMEROUS REPORTS OF STREET FLOODING ACROSS ST LOUIS
            COUNTY

0315 PM     HAIL             COLLINSVILLE            38.68N 90.00W
05/25/2004  0.75 INCH        MADISON            IL   AMATEUR RADIO

0315 PM     HAIL             KIRKWOOD                38.58N 90.42W
05/25/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0320 PM     HAIL             TRENTON                 38.61N 89.68W
05/25/2004  0.75 INCH        CLINTON            IL   TRAINED SPOTTER

0325 PM     HAIL             DE SOTO                 38.14N 90.56W
05/25/2004  0.75 INCH        JEFFERSON          MO   TRAINED SPOTTER

0325 PM     FLOOD            ST. LOUIS               38.64N 90.24W
05/25/2004                   ST. LOUIS CITY     MO   AMATEUR RADIO

            I-64 BETWEEN HAMPTON AND OAKLAND CLOSED DUE TO FLOODING

0330 PM     HAIL             MAPLEWOOD               38.61N 90.32W
05/25/2004  1.00 INCH        ST. LOUIS          MO   NWS EMPLOYEE

0340 PM     HAIL             OLD MINES               38.02N 90.77W
05/25/2004  1.75 INCH        WASHINGTON         MO   CO-OP OBSERVER

0340 PM     TSTM WND DMG     OLD MINES               38.02N 90.77W
05/25/2004                   WASHINGTON         MO   CO-OP OBSERVER

            TRAILER LIFTED AND MOVED FROM FOUNDATION. GARAGE LOST ITS
            ROOF AND FENCE BLOWN DOWN.

0355 PM     HAIL             8 W LINN                38.48N 91.99W
05/25/2004  0.75 INCH        OSAGE              MO   TRAINED SPOTTER

0359 PM     HAIL             NASHVILLE               38.35N 89.38W
05/25/2004  0.75 INCH        WASHINGTON         IL   TRAINED SPOTTER

0415 PM     HAIL             1 W STE. GENEVIEVE      37.97N 90.07W
05/25/2004  1.00 INCH        STE. GENEVIEVE     MO   LAW ENFORCEMENT

0415 PM     HAIL             ROCKY RIDGE             37.93N 90.24W
05/25/2004  1.00 INCH        STE. GENEVIEVE     MO   AMATEUR RADIO

0534 PM     HAIL             FREDERICKTOWN           37.56N 90.30W
05/25/2004  0.75 INCH        MADISON            MO   TRAINED SPOTTER

            REPORTED 1 MILE NORTH OF CHEROKEE PASS

0538 PM     FLASH FLOOD      GRUBVILLE               38.29N 90.75W
05/25/2004                   JEFFERSON          MO   LAW ENFORCEMENT

            12 INCHES OF WATER OVER STATE ROAD Y NEAR GRUBVILLE

&&

FG

The radar

The St Louis radar (KLSX), 108 km away, was scanning. The volume nearest the first event began at 01:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ste. Genevieve

When
May 25, 7:15 PM CST
Where
Ste. Genevieve County, 4 mi W of Coffman
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.783, -90.267

The County Sheriff reported trees down on Route AA.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397101.